Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Brownsville, TX

December 22, 20075 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 22, 2007, 9:21 AM CST for 5 counties in Texas. It took effect at Dec 22, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 9:21 AM CST (15:21 UTC)
In effect from
Dec 22, 2007, 12:00 PM CST
Expired
Dec 22, 2007, 8:00 PM CST
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-878 J/kg
Mixed-layer LCL
1323 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 221521
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 AM CST SAT DEC 22 2007

...A COLD FRONT WILL BRING STRONGER NORTHWEST TO NORTH WINDS AND
LOWER RELATIVE HUMIDITIES TO THE WESTERN PORTIONS OF DEEP SOUTH
TEXAS...

.A COLD FRONT WILL BRING STRONGER NORTHWEST WINDS AND LOWER
RELATIVE HUMIDITIES TO THE WESTERN PORTIONS OF DEEP SOUTH TEXAS.
THIS FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS THIS MORNING INTO
THE AFTERNOON HOURS. THE SURFACE WINDS IN THE WAKE OF THE FRONT
WILL INCREASE INTO THE 20 TO 25 MPH RANGE BY THIS AFTERNOON. THIS
WILL RESULT IN MORE ERRATIC FIRE BEHAVIOR.

TXZ248>250-252-253-222330-
/O.NEW.KBRO.FW.W.0004.071222T1800Z-071223T0200Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
921 AM CST SAT DEC 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

A COLD FRONT IS MOVING THROUGH DEEP SOUTH TEXAS THIS MORNING. THE
SURFACE WINDS IN THE WAKE OF THIS FRONT WILL SHIFT AROUND TO THE
NORTHWEST AND WILL INCREASE INTO THE 20 TO 25 MPH RANGE BY THIS
AFTERNOON. IN ADDITION TO THIS...DRIER AIR FILTERING INTO THE
REGION WILL LOWER RELATIVE HUMIDITY VALUES INTO THE 20 TO 25
PERCENT RANGE BY THIS AFTERNOON OVER THE WESTERN AREAS OF DEEP
SOUTH TEXAS. THE NORTHERLY WINDS WILL THEN DIMINISH LATER TONIGHT
WHICH WILL REDUCE THE THREAT OF FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE ERRATIC FIRE BEHAVIOR.

$$

SPEECE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 22, 2:49 AM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Dec 22, 2:49 AM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
249 AM CST SAT DEC 22 2007

.DISCUSSION...VAD WINDS INDICATED MAX WINDS OF 51 KNOTS AT 3000FT
EARLY THIS MORNING. STRONG LOW LEVEL JET ACROSS THE LOWER TEXAS COAST
WAS PRODUCING BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST PORTIONS
OF THE CWA. WINDS SHOULD BEGIN TO DIMINISH LATER THIS MORNING BEFORE
SHIFTING TO THE NORTH AND INCREASING SAT AFTERNOON AS A COLD FRONT
MOVES THROUGH THE AREA. COOLER AIR WILL ADVECT INTO DEEP SOUTH TX
LATER TODAY INTO TONIGHT IN THE WAKE OF THE FRONT. HIGH PRESSURE
WILL SETTLE INTO SOUTH TX SUNDAY AS A 500MB TROUGH ACROSS WEST TX
SATURDAY LIFTS NORTHEAST SUNDAY. GFS CONTINUES TO PROG SOME
MOISTURE RETURNING LATE SUNDAY INTO MONDAY AS THE NEXT SHORTWAVE
TROUGH DROPS OUT OF THE ROCKIES INTO WEST TX. WILL MENTION A
SLIGHT CHANCE OF RAIN ACROSS THE COASTAL SECTIONS FOR MONDAY INTO
CHRISTMAS EVE AND CHRISTMAS DAY AS A WEAK COASTAL TROUGH/LOW MAY
STILL DEVELOP ACROSS THE COASTAL WATERS. MEANWHILE...THE SURFACE
RIDGE OVER SOUTH TX WILL SHIFT EASTWARD AS THE PROCESSION OF FAST
MOVING SHORTWAVE TROUGHS CONTINUES ACROSS THE WESTERN UNITED
STATES WITH ANOTHER TROUGH DROPPING OUT OF THE ROCKIES INTO WEST
TX AGAIN TUESDAY. A BRIEF ONSHORE FLOW DEVELOPS AS A RESULT BEFORE
THE NEXT COLD FRONT COMES THROUGH SOUTH TX WEDNESDAY MORNING. WILL
MENTION A SLIGHT CHANCE OF SHOWERS TUES NIGHT/WED MORNING MAINLY
FOR THE COASTAL SECTIONS. HIGH PRESSURE SETTLES INTO SOUTH TX
WEDNESDAY BUT CLOUDS AND A SLIGHT OF RAIN RETURNS NORTHWARD
THURSDAY AS THE RIDGE MOVES EASTWARD AND A BROAD AREA OF
CONVERGENCE DEVELOPS ALONG THE TX COASTLINE. A COASTAL LOW IS
PROGGED TO DEVELOP ALONG THIS CONVERGENCE ZONE AND MOVE NORTHEAST
FRIDAY BRINGING HIGH PRESSURE OVER THE SOUTHERN PLAINS SOUTHWARD.
WILL MENTION A SLIGHT CHANCE OF SHOWERS FOR FRIDAY AS A RESULT.
&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THIS
MRNG...WITH ONLY A BRIEF MVFR DECK OF STRATOCU AROUND SUNRISE. BY
MID MRNG...STRONG SW LLVL WNDS WILL NEGATE ANY LOW CLOUDS IN ADVANCE
OF A COLD FRONT. STRONG NORTHWEST TO NORTH WINDS ARE EXPECTED ACROSS
ALL OF DEEP SOUTH TEXAS BY 18Z TDY IN WAKE OF A COLD FRONT.
AVIATORS CAN EXPECTED A MODERATE CHOP WITH THE SOUTHERLY LOW LEVEL
JET AND STRONG CROSS WINDS IN THE POST FRONTAL ENVIRONMENT.
&&

.MARINE...OFFSHORE SSE WINDS AT 23G27KTS WITH SEAS SLOWLY BUILDING
TO 5 TO 6 FEET THIS MRNG. THE DOMINANT WAVE PERIOD IS ONLY 5
SECONDS. SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE OFFSHORE
WATERS OVERNIGHT AND THE LAGUNA BEING ADDED BY NOON TODAY. SURFACE
LOW PRESSURE CONTINUES TO DEEPENS OVER NORTHWEST TEXAS...CAUSING
THESE HIGH OVERNIGHT WINDS...AS 850 TROF ACCELERATES SW WINDS TO
40KTS OVR THE LWR TX GULF WATERS BY 12Z. FROPA FOR ADJ GULF AROUND
18Z TDY. WINDS BEHIND THE FRONT SHIFT NORTHWEST TO NORTH AND
INCREASE 20 TO 30 KNOTS BY THIS AFTERNOON WITH SEAS BUILDING TO 10
FEET THIS EVENING. WINDS WILL MAINTAIN FORCE THROUGH EARLY SUNDAY
WITH A SUBSTANTIAL DECREASE OF BOTH WINDS AND SEAS SUNDAY NIGHT AS
SURFACE HIGH PRESSURE SETTLES INTO THE REGION.
&&

.FIRE WEATHER...WILL DROP FIRE WEATHER WATCH FOR DEEP SOUTH TEXAS
TODAY AS WINDS SHOULD REMAIN BELOW RED FLAG WARNING CRITERIA. RELATIVE
HUMIDITIES WILL DROP TO BELOW 35 PERCENT DURING THE AFTERNOON HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  48  66  49 /  10   0   0  10
BROWNSVILLE          79  45  67  48 /  10   0   0  10
HARLINGEN            78  42  68  47 /  10   0   0   0
MCALLEN              77  45  69  48 /  10   0   0   0
RIO GRANDE CITY      75  45  67  48 /  10   0   0   0
SOUTH PADRE ISLAND   77  50  66  52 /  10   0   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SCA FROM 22/06Z TO 23/00Z FOR GMZ150-155-170-175.
SCA FROM 22/18Z TO 23/00Z FOR GMZ130-132-135.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/58
Hazardous weather outlook, Dec 22, 9:00 AM CST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 AM CST SAT DEC 22 2007

TXZ248>257-231200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
900 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ADJACENT COASTAL WATERS
OF DEEP SOUTH TEXAS...AS INCREASING WINDS AND SEAS ARE ANTICIPATED
IN THE WAKE OF A COLD FRONT. AND...THERE IS A MODERATE RISK OF RIP
CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE SMALL CRAFT ADVISORY WILL LIKELY REMAIN IN EFFECT THROUGH THE
MORNING HOURS OF SUNDAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED
WEDNESDAY AND FRIDAY DUE TO THE PASSAGE OF ADDITIONAL COLD FRONTS.
A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS
EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:31 PM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more10 hr
Dec 22, 1:24 AM CSTMarine Weather StatementBRO5 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.